Jump to content

Klonopin anyone????


kare
 Share

Recommended Posts

I did search on this med, but couldn't decide if I wanted to ask for it or not. I wake up most mornings feeling so "hungover".... As most of us do I imagine. Anyway I usually have to take 1/2 tablet of benedry to sleep and I wondered if Klonipin would help me sleep and not make me feel so bad in AM. I have tried low dose trazadone and it makes you feel very hung over in AM. Just wondered how everyone gets to sleep and stays a sleep at nite- thanks!!!

Link to comment
Share on other sites

Kare, I don't know what trazodone is ...

I always figure that OTC drugs should be taken the way they're intended ... and Benedryl is for allergies (tho people do take it as a sleep aid). The sleepy drug in benedryl is the same as that found in Tylenol PM. I took tylenol pm for a while (1/2 of one pill) but that still left me with a groggy hung-over type feeling in the morning; often took most of the day to shake it, so I stopped. Now I take Ambien, a prescription med for sleep--I take 1/4 to 1/2 of a 10 mg tablet. Works great, no lasting effects in the morning. I recommend talking to your doctor about getting a prescription for a real sleep aid (instead of benedryl).

Has anyone tried the new one that just came out? Sonestra or something?

Link to comment
Share on other sites

Sonata. It has a much shorter half life and have heard it works really well. I don't take anything for sleep and still wake up hung over because I don't think there's a single second I'm not dreaming at night. I swear to heavens I have the longest most graphic dreams in history...it drives me nuts. I truly don't believe I ever leave REM sleep. morgan

Link to comment
Share on other sites

I have awakened hungover even before doing sleep meds due to very insufficient sleep...I have alpha-delta disorder and get little refreshing sleep.

First ANY ANTIHISTAMINE will not only make you feel hungover but mess up your sleep cycles. Klonopin has worked for me for about 15 years, most of the time.

I have not built up a tolerance. Some freak ADDICTIVE DRUG but there are just 'addictive people'. I have had no problems and sometimes in rare moments can fall asleep on my own.

But trazodone and other tricylic antidepressants can cause sleep problems AND cause orthostatic problems worsening OH and other autonomic stuff. So that could explain not only morning groggieness, but ALL DAY TIREDNESS and cotton mouth....Also weight gain since they tend to make you crave carbs.

I was told the above by a sleep doc years ago.

Link to comment
Share on other sites

Guest Mary from OH

I have taken Klonopin for several years now. I take it for nerve pain. Although it is also suppposed to help POTS too!! I was happy to hear that!! Killing two birds with one stone!!

My dr. explained that even though it is a benzodiazapene (sp?), it is not highly addictive when taken properly and at a lower dosage. I take 4 mg at night. It is ok. I take MANY meds that cause drowsiness. I don't think I am any more/less drowsy than "usual". POTS makes us all tired. So... I think it depends on the person. My pain dr. has a med she has me on that I MUST take no later than 9 pm because she worries about it making me tired or having that hangover feeling in the morning. That is also another way you could try doing it.

I really like the Klonopin. It was the only thing that relieved my nerve pain and I got 2 bonuses from it - it helped me sleep and it helps my POTS.

Good luck to you!!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...